MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 2 NON-CEM; PROSTHESIS,HIP,SEMI-CONSTRAIN, METAL/CERAMIC/POLY,CEMENT OR NON-POROUS,UNCEMENT

SMITH & NEPHEW ORTHOPAEDICS AG POLARSTEM STEM LAT.TI/HA 2 NON-CEM; PROSTHESIS,HIP,SEMI-CONSTRAIN, METAL/CERAMIC/POLY,CEMENT OR NON-POROUS,UNCEMENT
Catalog Number 75100475
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 07/26/2018
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that after removing 2 broach, surgeon noted a longitudinal fracture approximately 3cm down the length of femur and then turned posteriorly.Event marked as serious.Intraoperative periprosthetic fracture of right femur.No broach details are known at this point.Please note that on (b)(6) 2018 aemb considered this event to be related to the surgical technique of femoral stem and thus to the polarstem device, which is not the study device.
 
Additional Manufacturer Narrative
Results of investigation: the available medical documents report a minimally displaced fracture of the proximal femur that was noticed after removing the broach number 2.This longitudinal fracture in the greater trochanter laterally progressed approximately 3 cm down the length of the femur and then turned posteriorly.This was secured with two cables.X-rays dated the day of surgery confirm the reported findings.The rasp was not returned for investigation.No deviations in the manufacturing records were detected for the stem and no information about broach was provided.Based on the available information, it is not possible to thoroughly investigate the reported issue.The root cause remains undetermined.No further actions have been initiated.
 
Event or Problem Description
It was reported a intraoperative periprosthetic fracture of right femur after removing broach 2, surgeon noted a longitudinal fracture approximately 3cm down the length of femur and then turned posteriorly.

Brand Name
POLARSTEM STEM LAT.TI/HA 2 NON-CEM
Common Device Name
PROSTHESIS,HIP,SEMI-CONSTRAIN, METAL/CERAMIC/POLY,CEMENT OR NON-POROUS,UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar, 06340
SZ  06340
MDR Report Key7866712
Report Number9613369-2018-00058
Device Sequence Number11221462
Product Code LZO
UDI-Device Identifier07611996118667
UDI-Public07611996118667
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K130728
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/29/2024
Device Catalogue Number75100475
Device Lot NumberB1718645
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer08/13/2018
Initial Report FDA Received Date09/11/2018
Supplement Report FDA Received Date11/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age72 YR